Tennessee, 2013

Tornadoes and Flash Flooding in Tennessee, June 13, 2013

June 13, 2013 · NWS MRX · 31 events in 17 counties and zones

A cold front tracked through east Tennessee during the afternoon triggering thunderstorms over the area. With a favorable environment in place, two EF 1 tornadoes formed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$296,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A cold front tracked through east Tennessee during the afternoon triggering thunderstorms over the area. With a favorable environment in place, two EF 1 tornadoes formed. Both of them downed many trees trees along their path as well as damaged a few roofs on homes. Thunderstorms also downed many trees over much of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 13, 8:42 AM EST, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 13, 8:42 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
942 AM EDT THU JUN 13 2013

.DISCUSSION...
WARM AND MUGGY CONDITIONS CONTINUE ACROSS THE FORECAST AREA THIS
MORNING. THERE ARE MORE CLOUDS ACROSS THE REGION THIS MORNING WHICH
MAY INHIBIT WARMING AHEAD OF THE FRONTAL BOUNDARY MOVING INTO
NORTHERN PARTS OF KENTUCKY. SHORT RANGE NUMERICAL MODEL OUTPUT HAS
CONSISTENTLY BEEN KEEPING DAYTIME TEMPS AT KTYS AND KTRI IN THE MID
TO LOWER 80S RESPECTIVELY. OTHERWISE...TOUCHED UP ZONE FORECAST TO
MENTION THE POSSIBILITY OF SOME STORMS BEING SEVERE LATER THIS
MORNING/AFTERNOON. SPEAKING OF STORMS...THEY SHOULD BEGIN TO MOVE
ACROSS THE PLATEAU AND SOUTHWEST VA BY 18Z. STORMS WILL BE AWAITING
THE UPPER LEVEL SUPPORT BEFORE REALLY INITIATING AND BECOMING
STRONGER. THREAT OF SEVERE WEATHER LESSENS RAPIDLY AROUND 00Z WHEN
THE SHORTWAVE AND TROUGH AXIS SHIFT EAST OF THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             89  66  86  61  89 /  60  10  10   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  86  61  83  59  88 /  70  10  10   0   0
OAK RIDGE, TN                       87  61  84  59  89 /  60  10  10   0   0
TRI CITIES AIRPORT, TN              83  57  81  52  86 /  80  20  10   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

AC
Hazardous weather outlook, Jun 13, 4:30 AM EST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU JUN 13 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT THU JUN 13 2013 /430 AM CDT THU JUN 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT PUSHING THROUGH THE SOUTHERN APPALACHIAN REGION WILL
BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY.  SOME OF
THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 13, 11:01 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1201 PM EDT THU JUN 13 2013

TNZ013-014-037-VAZ001-131645-
CAMPBELL TN-CLAIBORNE TN-LEE VA-UNION TN-
1201 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR LEE...CLAIBORNE...CAMPBELL AND
UNION COUNTIES UNTIL 1245 PM EDT...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF MIDDLESBORO...MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARROGATE-SHAWANEE...
TAZEWELL...CUMBERLAND GAP...ARTHUR...SPRINGDALE...SANDLICK...LONE
MOUNTAIN...EWING AND HOWARD QUARTER.

AMP.23
Special weather statement, Jun 13, 11:15 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1215 PM EDT THU JUN 13 2013

VAZ001-002-005-131700-
LEE VA-SCOTT VA-WISE VA-
1215 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR LEE...CITY OF NORTON...WISE AND
SCOTT COUNTIES UNTIL 100 PM EDT...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
MCROBERTS TO EVARTS...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON...
PENNINGTON GAP...BIG STONE GAP...POUND...ST. CHARLES...PARDEE...
DRYDEN...APPALACHIA...JASPER AND COEBURN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DGS
Special weather statement, Jun 13, 11:44 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1244 PM EDT THU JUN 13 2013

TNZ014>016-131730-
CLAIBORNE TN-HANCOCK TN-HAWKINS TN-
1244 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK AND CLAIBORNE
COUNTIES UNTIL 130 PM EDT...

AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF TAZEWELL...OR 14 MILES
WEST OF SNEEDVILLE...MOVING EAST AT 45 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE...
ROGERSVILLE...SURGOINSVILLE...EVANSTON...TREADWAY...MOORESBURG...
KLONDIKE...ST. CLAIR...KYLES FORD...MCCLOUD...KEPLER AND OKOLONA.

AMP.23
Special weather statement, Jun 13, 12:08 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EDT THU JUN 13 2013

VAZ002-005-006-008-131800-
RUSSELL VA-SCOTT VA-WASHINGTON VA-WISE VA-
108 PM EDT THU JUN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR WISE...WASHINGTON...SCOTT AND
RUSSELL COUNTIES UNTIL 200 PM EDT...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF CLEVELAND...OR 14 MILES
SOUTHEAST OF WISE...MOVING EAST AT 50 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEBANON...ABINGDON...
CLEVELAND...CASTLEWOOD...COLLINGWOOD...HANSONVILLE...HILANDER PARK...
HOLSTON...HONAKER...DYE...ROSEDALE...LINDELL...EMORY-MEADOW VIEW...
GLADE SPRING AND DAMASCUS.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DGS

The radar

The Knoxville radar (KMRX), 46 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 2 tornado, 2 flash flood, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Hancock

When
June 13, 12:13 PM EST to 12:25 PM EST
Where
Hancock County, 2.33 mi ENE of Sneedville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.540, -83.180

Law enforcement personnel reported a few trees downed by thunderstorm wind 2 miles east of Sneedville.

Thunderstorm Wind, Hawkins

When
June 13, 12:23 PM EST to 12:35 PM EST
Where
Hawkins County, 1 mi NW of Church Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.530, -82.733

Law enforcement personnel reported a few trees downed by thunderstorm wind along the Scott Virginia and Hawkins county-line.

Thunderstorm Wind, Sullivan

When
June 13, 12:46 PM EST to 12:55 PM EST
Where
Sullivan County, Kingsport
Measured
53 kt (61 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
36.550, -82.550

Dispatch personnel reported several trees and powerines downed by thunderstorm wind in Kingsport.

Thunderstorm Wind, Jefferson

When
June 13, 12:58 PM EST to 1:10 PM EST
Where
Jefferson County, White Pine
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.120, -83.280

Law enforcement personnel reported several trees downed by thunderstorm wind in the White Pine area.

Thunderstorm Wind, Cocke

When
June 13, 1:00 PM EST to 1:10 PM EST
Where
Cocke County, 1 mi N of Newport
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.965, -83.180

Law enforcement personnel reported several trees downed by thunderstorm wind 1 mile north of Newport.

Thunderstorm Wind, Washington

When
June 13, 1:05 PM EST to 1:15 PM EST
Where
Washington County, Fall Branch
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
36.420, -82.620

Law enforcement personnel reported several trees downed by thunderstorm wind in Falls Branch.

Thunderstorm Wind, Washington

When
June 13, 1:10 PM EST to 1:11 PM EST
Where
Washington County, Johnson City
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
36.320, -82.350

Amateur radio personnel reported an estimated thunderstorm wind gust of 65 mph (56 knots) in Johnson City.

Thunderstorm Wind, Sevier

When
June 13, 1:20 PM EST to 1:30 PM EST
Where
Sevier County, Pittman Center
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
35.770, -83.400

Law enforcement personnel reported several trees downed by thunderstorm wind near Pittman Center.

Thunderstorm Wind, Campbell

When
June 13, 1:30 PM EST to 1:40 PM EST
Where
Campbell County, Jellico
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.580, -84.150

Law enforcement personnel reported a few trees downed by thunderstorm wind near Jellico.

Thunderstorm Wind, Hancock

When
June 13, 1:35 PM EST to 1:45 PM EST
Where
Hancock County, Sneedville
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
36.530, -83.220

Law enforcement personnel reported several trees downed by thunderstorm wind countywide.

Thunderstorm Wind, Blount

When
June 13, 1:40 PM EST to 1:50 PM EST
Where
Blount County, 5 mi SE of Maryville
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
35.699, -83.907

Law enforcement personnel reported several trees downed by thunderstorm wind 5 miles southeast of Maryville.

Thunderstorm Wind, Carter

When
June 13, 1:42 PM EST to 1:55 PM EST
Where
Carter County, Elizabethton
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
36.350, -82.220

Law enforcement personnel reported trees and powerlines downed by thunderstorm wind |countywide.

Thunderstorm Wind, Hawkins

When
June 13, 1:50 PM EST to 2:00 PM EST
Where
Hawkins County, Rogersville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.400, -83.000

Law enforcement personnel reported a few trees downed by thunderstorm wind across the county.

Thunderstorm Wind, Union

When
June 13, 2:00 PM EST to 2:10 PM EST
Where
Union County, 0.89 mi NW of Luttrell
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
36.210, -83.740

Law enforcement personnel reported numerous trees downed by thunderstorm wind in the Luttrell area.

Thunderstorm Wind, Carter

When
June 13, 2:00 PM EST to 2:10 PM EST
Where
Carter County, 4 mi SE of Elizabethton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
36.309, -82.169

Law enforcement personnel reported several trees downed by thunderstorm wind 4 miles southeast of Elizabethton.

Tornado, Jefferson

When
June 13, 2:11 PM EST to 2:14 PM EST
Where
Jefferson County, 3.53 mi N of Hodges to 1.72 mi WNW of Friends Station
Rating
EF1
Path length
2 mi
Path width
120 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.131, -83.632

The NWS storm survey team concluded that an EF1 tornado tracked across Jefferson County on the 13th of June. It formed 4.7 miles northwest of New Market and lifted 3.1 west-northwest of New Market. It had a path length of 2.0 miles and a path width of 120 yards. The max wind of 100 mph snapped and uprooted numerous trees along its damage path, as well as causing roof damage to a home.

Thunderstorm Wind, Washington

When
June 13, 2:15 PM EST to 2:25 PM EST
Where
Washington County, Johnson City
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
36.320, -82.350

Law enforcement personnel reported several trees downed on homes by thunderstorm wind in Johnson City. Trees also downed county wide.

Thunderstorm Wind, Johnson

When
June 13, 2:15 PM EST to 2:25 PM EST
Where
Johnson County, Shady Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
36.520, -81.920

Law enforcement personnel reported several trees downed by thunderstorm wind in Shady Valley.

Thunderstorm Wind, Anderson

When
June 13, 2:20 PM EST to 2:30 PM EST
Where
Anderson County, 3 mi E of Oliver Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.050, -84.276

Law enforcement personnel reported a few trees downed by thunderstorm wind near 3 miles east of Oliver Springs.

Thunderstorm Wind, Cocke

When
June 13, 2:40 PM EST to 2:42 PM EST
Where
Cocke County, Newport
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.950, -83.180

Amateur radio personnel reported a thunderstorm wind gust of 70 mph (61 knots) in Newport.

Flash Flood, Washington

When
June 13, 2:45 PM EST to 5:00 PM EST
Where
Washington County, 5 mi S of Jonesboro to 3 mi SSE of Jonesboro
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.228, -82.470

State route 81 was closed between Mt Zion Rd to Tommy Campbell Rd due to flooding.

Tornado, Sevier

When
June 13, 2:55 PM EST to 2:56 PM EST
Where
Sevier County, 14.1 mi ESE of Sevierville to 14.2 mi ESE of Sevierville
Rating
EF1
Path length
0.5 mi
Path width
150 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
35.792, -83.338

The NWS storm survey team concluded that an EF1 tornado tracked across eastern Sevier county of the 13th of June. It formed 14.1 miles east-southeast of Sevierville and lifted 14.2 miles east-southeast of Sevierville. It had a path length 0.5 miles and a path width of 150 yards. The max wind 90 mph caused widespread tree damage along its path. It also partly removed a roof from a single family home and awning of a porch before lifting.

Funnel Cloud, Sevier

When
June 13, 3:00 PM EST to 3:05 PM EST
Where
Sevier County, Sevierville
Reported by
Amateur Radio
Coordinates
35.870, -83.570

Amateur radio personnel reported a funnel cloud was sighted near Sevierville.

Thunderstorm Wind, Sevier

When
June 13, 3:00 PM EST to 3:10 PM EST
Where
Sevier County, Seymour
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
35.880, -83.720

Law enforcement personnel reported several trees downed by thunderstorm wind near Seymour.

Thunderstorm Wind, Unicoi

When
June 13, 3:00 PM EST to 3:15 PM EST
Where
Unicoi County, Unicoi
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
36.200, -82.350

Law enforcement personnel reported several trees downed by thunderstorm wind near Unicoi.

Flash Flood, Unicoi

When
June 13, 3:00 PM EST to 4:30 PM EST
Where
Unicoi County, 3 mi NNE of Unicoi to 3 mi W of Unicoi
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.240, -82.329

Unicoi Drive and Cooper Lane were both closed due to flooding.

Thunderstorm Wind, Cocke

When
June 13, 3:15 PM EST to 3:30 PM EST
Where
Cocke County, 3 mi SSW of Cosby
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
35.780, -83.251

The public reported several trees downed by thunderstorm wind near Cosby on Highway 321 near Baxter Road.

Thunderstorm Wind, Monroe

When
June 13, 3:20 PM EST to 3:30 PM EST
Where
Monroe County, Vonore
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
35.580, -84.250

Law enforcement personnel reported several trees downed by thunderstorm wind near Vonore.

Thunderstorm Wind, Monroe

When
June 13, 3:20 PM EST to 3:30 PM EST
Where
Monroe County, Vonore
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
35.580, -84.250

Newspaper personnel reported heavy tree damage by thunderstorm wind at the Fort Loudoun State Historic area near Vonore. The picnic area was hardest hit.

Thunderstorm Wind, McMinn

When
June 13, 3:55 PM EST to 4:05 PM EST
Where
McMinn County, Dentville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.280, -84.620

Law enforcement personnel reported a few trees downed by thunderstorm wind in Dentville.

Thunderstorm Wind, Hamilton

When
June 13, 4:30 PM EST to 4:45 PM EST
Where
Hamilton County, Chattanooga
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
35.050, -85.280

Dispatch personnel reported 2 to 3 trees downed by thunderstorm wind across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2013Every state in 2013This day in weather historyThe tornado archive for Tennessee, 2013Warnings in Tennessee, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452857, 452858, 452860, 452861, 452862, 452863, 452897, 453061, 452898, 452899, 452902, 452904, 452906, 452912, 452980, 452988, 452994, 453065, 452996, 452997, 457080, 453001, 453002, 453006, 453007, 457081, 453010, 453068, 463540, 453076, 453039.